Searchable 73,023 items

Metadata

Neurology Asia, Volume 19, Issue 3, 2014, pp. 323-326

Migraine with aura complicated by “migraine triggered seizures” and “occipital lobe infarction”: A case report

Muhammed J. 1 ,2, Hitam W.H.W. 1 ,2, Halim S.A. 2 ,3, Tharakan J. * 2 ,4
Abstract : Migraine with aura is one of the major subtypes of migraine, and can be associated with ischaemic brain infarction. Use of oral contraceptive pills (OCPs) increases the risk of infarction in this type of migraine. Seizures and migraine also have a complex relationship, one element of which is migrainetriggered seizures. We report a case of bilateral occipital lobe infarction and migraine-triggered seizures, most likely precipitated by oral contraceptive pills (OCPs) in a patient with migraine with visual aura. OCPs, triptans and ergotamines should be used cautiously in these patients. Methods of birth control other than OCPs should be considered.
Keywords :
Subject Area : Clinical Neurology Neurology

Reference (15)

Cited (1)